Which drug should be avoided in children with viral illness because of the risk of Reye syndrome?
Answer and explanation
Correct answer: A. Acetylsalicylic acid
- Step 1: Aspirin in children with influenza or varicella is linked to Reye syndrome.
Answer
Acetylsalicylic acid.
Why not the others: The other treatments are safe.
Practise more Paediatrics.
Free questions with an explanation for every one, and full timed MCCQE Part 1 mock tests.
More Paediatrics questions
- A 10 kg child needs paracetamol at 15 mg/kg per dose. What is the dose in milligrams?
- At what age does the Canadian schedule give the first dose of the measles, mumps and rubella vaccine?
- A 8 kg child needs paracetamol at 15 mg/kg per dose. What is the dose in milligrams?
- A 6-week-old firstborn boy has projectile non-bilious vomiting after every feed and a palpable 'olive' in the abdomen. What is the diagnosis…
- A 9-month-old has intermittent colicky pain, drawing up of the legs and 'currant jelly' stool. What is the diagnosis?
- A child has multiple bruises of different ages in unusual places and the explanation does not match the injuries. What is the physician's du…